Is it possible for a person with Raynauds to get black eyes for no reason?
I've gone to three doctors and no one knows what is wrong. I have raynauds, osteoarthritis, chronic muscle and nerve pain, I know this auto-immune, my problem is that I will get a horrible burning stabbing pain somewhere on my body, within seconds of the pain I get a horrible looking bruise where the pain was. Two days ago I woke up with a black eye. Just this week alone I had four instances of the hot stabbing pain followed by a bruise. I can watch them forming. They are usually on my hands and feet. After the black eye I'm scared. Does anyone in the whole wide world know what is causing this? My doctor just smiles at me and says 'auto-immune. Can anyone help me? I take nifidepine for the raynauds and have since 1998, I also take simvistatin, ibuprofen, and trazodone.
I'm sorry to hear that you are experiencing these distressing symptoms and that there doesn't seem to be a clear answer right now what might be going on. I recommend that you speak with your primary care doctor or with a rheumatologist. When I hear about your symptoms, I think about the association between Raynaud's phenomenon and vasculitis, or inflammation of blood vessels. Vasculitis is one disease process that could, in my mind, explain the emergence of skin finds that look like bruised areas, which might be painful. The medical term for these discolored areas in association with vasculitis would be "purport." There are some basic laboratory screens which can be conducted to look for vasculitis, but often a biopsy of one of the skin areas is required to make a definitive diagnosis. I think the other major possibility would be a new problem with blood clotting or with the function of platelets. Again, there are simple blood tests which a doctor could use to screen for these problems. You should touch base with your primary care doctor and explain what is going on. I'm certain that they would be able to help you figure out whether additional workup is needed. Another possibility would be to touch base with a rheumatologist.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- I have erythema nodosum and positive ANA (speckled >=1:1000), any idea what's causing the EN?
- Why am I having so much joint pain at such a young age?
- Can athletes get rheumatoid arthritis?
- What do these blood tests mean?
- There's a very sharp pain coming from my entire right leg. What can be causing this pain?
Need More Info?